MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿; COUNTER, DIFFERENTIAL CELL
Model Number 657338
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd facscanto¿ that there was carryover involving patient samples.The following information was provided by the initial reporter: a user reported a carry over issue between samples to the service engineer.The problem occurs sporadically.The customer claims that the results have not been sent to treat the patient.The problem was detected during the analysis of the results.
 
Additional Manufacturer Narrative
H.6: ¿ scope of issue: the scope of issue is only limited to facscanto ivd 10 color configuration , part # 657338 and serial # (b)(6).¿ problem statement: customer reported a complaint regarding carryover on samples on (b)(6) 2023.Carryover involving patient samples has the potential to adversely affect test results and give an inaccurate readout.No one was harmed or injured and the instrument after troubleshooting measures is functioning as intended.¿ manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue for part # 657338.Date range from 23may2022 to 23may2023.¿ manufacturing device history record (dhr) review: dhr part # 657338 serial # (b)(6)., file # 657338-657338-v657338000248-100927470-16 was reviewed.The instrument met all the manufacturing specifications prior to release.Date of mfg.Feb2016.¿ complaint trend: there is 1 complaint related to this issue of carryover with as reported code 1 of contamination- carryover.This pr# (b)(4).Date range from 23may2022 to 23may2023.¿ returned sample analysis: a return sample was not requested for evaluation because there were no replaced parts.¿ service history review: review of related work order #: 03078612; case # 02025455 install date: 21apr2016 defective part number: n/a work order notes: o subject / reported: 657338 - facscanto ivd 10 color configuration - carry over o problem description: a user reported a sporadic carryover issue between samples to the service engineer.The customer claims that the results have not been sent to treat the patient.The problem was detected during the analysis of the results.O work performed: fse checked camera, system pressure during sit flush, sit flush procedure , needle rinsing and measured carryover on cab beads which were all uncer acceptable criteria.The user claimed that despite flushing the system with water between samples a and b, it happens that there are cells from sample a in sample b.Therefore, the needle (center) and flow chamber were preventively cleaned with contrad detergent to eliminate the possibility of sedimentation material on the inside walls of the needle and flow cell.Afterwards, no increased carryover was found.O cause: n/a o solution: n/a ¿ risk analysis: risk management file part # 335860-08ra ver.A rev.08, risk analysis facscanto fluidics was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? ¿yes ¿no o hazard id #(item): flow cell valve o hazard (potential failure mode): sheath not supplied to flow cell o harmful effects (potential effects of failure): 1.1.2.9 fluidics mode(degas) mode does not work.Bad signal.Incorrect results.O cause (potential causes/mechanisms of failure): mechanical failure - valve stuck open o residual severity: 9 o residual probability (residual occurrence): 1 o residual detection: 2 o residual risk index (rpn): 18 ¿ potential causes: based on the investigation results, the potential cause could not be determined.¿ investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis, and servicemax activity the potential cause of carryover could not be determined.An fse visited onsite and were not able to confirm the issue.To solve the issue fse checked the camera, system pressure during sit flush, sit flush procedure, needle rinsing and measured carryover on cab beads.In addition, the fse cleaned the needle and the flow cell with a detergent to preventatively eliminate any sedimentation on the inner walls of the needle and flow cell.Afterwards, the instrument is functioning as expected.The fse confirmed that erroneous results on patient samples were not reported to the clinicians.No patient was diagnosed or treated based on these results.Cleaning the fluidics and regular maintenance is essential for keeping the instrument at its optimal performance.This information can be found in the bd facscanto¿ flow cytometer instructions for use, #23-14730-03, ver.A/rev.1, starting on page 149.Troubleshooting procedures can be found in the ifu starting on page 183.The safety risk of this hazard has been identified to be within the acceptable level.¿ conclusion: based on the investigation results, the complaint was not confirmed , and the potential cause of carryover could not be determined.The fse performed various troubleshooting checks and cleaned the needle and flow cell with a detergent as a preventive measure for elimination of sedimentation on the inner walls.Subsequently, the instrument was functioning as expected.No one was harmed or injured, and no patients were harmed from any erroneous results.The safety risk of this hazard has been identified to be within the acceptable level.Based on the investigation results, a capa is not required because the issue was resolved and there was no impact to customer and patient health or safety.
 
Event or Problem Description

Brand Name
BD FACSCANTO¿
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17038967
Report Number2916837-2023-00112
Device Sequence Number15051308
Product Code OYE
UDI-Device Identifier00382906573384
UDI-Public00382906573384
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K141468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number657338
Device Catalogue Number657338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown